Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 207, NWS Cleveland, OH

June 22, 2006Crawford County, Pennsylvania

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 22, 2006, 5:12 PM EDT for Crawford County, Pennsylvania. It was in force for 63 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2006, 5:12 PM EDT (21:12 UTC)
Expired
Jun 22, 2006, 6:15 PM EDT
In force
63 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Crawford County, PA

The radar

The Pittsburgh radar (KPBZ), 131 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 5:20 PM EDTTSTM WND DMGCochranton, PAONE TREE AND SOME LARGE LIMBS DOWN.
Jun 22, 5:40 PM EDTTSTM WND DMGWarren, PATREES DOWN ON POWER LINES
Jun 22, 5:48 PM EDTTSTM WND GST 65Warren, PAPEA SIZED HAIL EXPERIENCED WITH THUNDERSTORM WINDS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 2:47 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 9.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2006-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 115 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2006-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
115 J/kg
Mixed-layer CIN
-132 J/kg
Mixed-layer LCL
1255 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 222112
SVRCLE
PAC039-222215-
/O.NEW.KCLE.SV.W.0207.060622T2112Z-060622T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
512 PM EDT THU JUN 22 2006

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRAWFORD COUNTY IN NORTHWEST PENNSYLVANIA

* UNTIL 615 PM EDT

* AT 503 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 58 MPH.  THIS STORM WAS LOCATED 23
  MILES WEST OF TITUSVILLE...AND MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE TOWNVILLE...HYDETOWN AND COCHRANTON.

LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS
STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED.

THIS STORM IS CAPABLE OF PRODUCING HEAVY RAINFALL...WHICH MAY FLOOD
LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS
AND DO NOT CROSS FLOODED ROADS WHICH MAY BE WASHED OUT.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

LAT...LON 4161 8014 4144 8006 4165 7904 4190 7915

$$
1 follow-up statement
000 
WWUS51 KCLE 222213
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
613 PM EDT THU JUN 22 2006

PAC039-222223-
/O.EXP.KCLE.SV.W.0207.000000T0000Z-060622T2215Z/
CRAWFORD PA-
613 PM EDT THU JUN 22 2006


...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD COUNTY WILL EXPIRE AT
615 PM EDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT.

LAT...LON 4161 8014 4144 8006 4165 7904 4190 7915

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:53 PM EDT, 2 hours 19 minutes earlier.

Area forecast discussion, Jun 22, 2:53 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
253 PM EDT THU JUN 22 2006

.SHORT TERM (TONIGHT THRU SAT NIGHT)...
WILL BRIEF GIVEN AMOUNT OF WX GOING ON.  WILL BE EXTENDING FLASH
FLOOD WATCH UNTIL 6AM.  WILL BE GOING WITH HIGH POPS TONIGHT WITH
FRONT MOVING THRU.  BIG QUESTION IS WHAT WILL HAPPEN TOMORROW.  BOTH
GFS AND NAM SHOW FRONT STALLING JUST SOUTH OF FORECAST AREA WITH GFS
ACTUALLY DEVELOPING A WAVE AND TRACKING IT NE ALONG BOUNDARY.  WITH
LACK OF STRONG FLOW ALOFT TO PUSH BOUNDARY OUT OF AREA...THIS
STALLING OUT SEEMS REASONABLE.  WILL CONT WITH LIKELY POPS S
TOMORROW WITH CHC POPS SE HALF FRI NIGHT.  GUID TEMPS SEEM
REASONABLE.

&&

.LONG TERM (SUN THRU THU)...
MODELS IN PRETTY GOOD AGREEMENT TODAY WITH LONG RANGE FORECAST.
APPEARS TO BE A FAIRLY QUIET PERIOD WITH SEASONABLE TEMPS MOST OF
PERIOD.  APPEARS SOME SORT OF NEARLY STATIONARY BOUNDARY WILL GET
SET UP ALONG THE EAST COAST DURING PERIOD.  THIS BOUNDARY WILL
STRETCH FROM NEW ENGLAND TO THE GULF COAST.  APPEARS THIS BOUNDARY
SHOULD BE WEST OF THE APPALACHIANS AT LEAST FOR MON AND TUE WHICH
WILL ALLOW FOR ENUF LOW LEVEL MOIST TO WARRANT AT LEAST CHC POPS
EASTERN PORTION OF FORECAST AREAS MON AND ENTIRE AREA OF TUE.  FRONT
WILL DRIFT BACK E OF WED SO THAT WILL LIMIT PRECIP CHANCES TO ONLY
ERN AREAS AGAIN.  HI PRES WILL BUILD FROM THE W ON THU CAUSING THE
FRONT TO FINALLY DISSIPATE AND RESULTING IN DRY WEATHER FOR ENTIRE
AREA.  AS STATE ABOVE...TEMPS WILL BE NEAR NORMAL DURING THE PERIOD.
&&

.AVIATION(18Z-18Z)...
LINE OF TSRA FROM EXTREME NW OH TO SW INDIANA MOVING EAST AT 35-40
KT...EXPECT INTO KCLE BY 5 PM EDT.  EXPECT POP CORN TSRA TO DEVELOP
AHEAD OF THE LINE.  SPC HAS THE FORECAST AREA IN A MODERATE RISK FOR
SEVERE TSRA.  BEST CHANCE OVER THE SRN HALF OF THE FORECAST AREA
WITH BEST RISK FOR DOWNBURST WINDS.  EXPECT LINE TO CONTINUE TO MOVE
E AND NOT HAVE THE TRAINING LIKE LAST NIGHT.

FRONT CURRENTLY FROM TOL NE ACROSS CENTRAL LAKE ERIE WILL PUSH SOUTH
TONIGHT.  EXPECT FNT NR A YNG-MFD BY 12 FRIDAY MORNING.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...FLASH FLOOD WATCH TIL 6 AM FRI FOR ALL COS.
.PA...FLASH FLOOD WATCH TIL 6 AM FRI FOR ERIE AND CRAWFORD.

&&

SHORT TERM...KUBINA
LONG TERM...KUBINA
AVIATION...DJB
Hazardous weather outlook, Jun 22, 5:18 AM EDT, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
518 AM EDT THU JUN 22 2006

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-230930-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
518 AM EDT THU JUN 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND
NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT
FOR THE ENTIRE AREA. THE MAIN THREAT FOR SEVERE THUNDERSTORMS WILL
BE THIS AFTERNOON AND EARLY TONIGHT AS A COLD FRONT MOVES THROUGH
THE AREA. DAMAGING WIND GUSTS AND LARGE HAIL APPEAR TO BE THE
PRIMARY SEVERE WEATHER THREAT BUT AN ISOLATED TORNADO IS ALSO
POSSIBLE.

ALSO A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE AREA THROUGH
THIS EVENING. HEAVY RAINS YESTERDAY AND OVERNIGHT HAVE LEFT A HIGH
POTENTIAL FOR POSSIBLE FLOODING FROM THE ADDITIONAL THUNDERSTORMS
EXPECTED TODAY AND TONIGHT. THE GROUND IS SATURATED AND MANY
STREAMS AND RIVERS ARE ALREADY RUNNING HIGH WITH A FEW EVEN
CURRENTLY IN FLOOD IN NORTHWEST AND NORTH CENTRAL OHIO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ADDITIONAL HEAVY RAIN FROM SCATTERED THUNDERSTORMS WILL CONTINUE
A THREAT FOR LOCALIZED FLOODING. THE MAIN THREAT FRIDAY AND FRIDAY
NIGHT WILL TEND TO BE OVER THE INLAND COUNTIES AS MUCH OF THE
THUNDERSTORM ACTIVITY SHIFTS INLAND AWAY FROM THE LAKESHORE COUNTIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND EARLY TONIGHT.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 8:33 PM EDTFlash Flood WatchCLECrawford, Erie25 hr

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.